Alert archive / Montana / High Wind Warnings in 2023
High Wind Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 9, 2023, 2:29 AM MDT for Glacier County, Pondera County, Montana. It took effect at Apr 9, 2023, 9:00 PM MDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2023, 2:29 AM MDT (08:29 UTC)
- In effect from
- Apr 9, 2023, 9:00 PM MDT
- Expired
- Apr 10, 2023, 9:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Pondera County, MT
The radar
The Great Falls radar (KTFX), 144 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 11:21 PM MDT | NON-TSTM WND GST 77 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Apr 10, 1:07 AM MDT | NON-TSTM WND GST 60 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Apr 10, 8:56 AM MDT | NON-TSTM WND GST 62 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2457 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451 WWUS75 KTFX 090829 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 229 AM MDT Sun Apr 9 2023 MTZ301-092300- /O.UPG.KTFX.HW.A.0012.230410T0300Z-230410T1200Z/ /O.NEW.KTFX.HW.W.0016.230410T0300Z-230410T1200Z/ East Glacier Park Region- Including the following locations: Logan Pass, Kiowa, Saint Mary, Marias Pass, East Glacier Park, and Babb 229 AM MDT Sun Apr 9 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...Southwest winds 30 to 50 mph with gusts up to 75 mph expected. * WHERE...East Glacier Park Region. * WHEN...From 9 PM this evening to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ302-092300- /O.NEW.KTFX.HW.W.0016.230410T0300Z-230410T1200Z/ Northern High Plains- Including the following locations: Heart Butte, Dupuyer, and Browning 229 AM MDT Sun Apr 9 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Northern High Plains. * WHEN...From 9 PM this evening to 6 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ320-323>326-328>330-092300- /O.NEW.KTFX.HW.A.0013.230411T1200Z-230412T0300Z/ Big Belt, Bridger and Castle Mountains-Canyon Ferry Area-Missouri Headwaters-Madison River Valley-Gallatin Valley-Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Maudlow, McAllister, Dillon, Ennis, Bozeman Pass, Battle Ridge Pass, Bannack, Targhee Pass, Jeffers, Deep Creek Pass, Glen, Toston, Cameron, Willow Creek, Monida Pass, Bozeman, Whitehall, West Yellowstone, Raynolds Pass, Trident, Waterloo, Winston, Norris, Pony, Big Sky, Gallatin Gateway, Harrison, Three Forks, and Townsend 229 AM MDT Sun Apr 9 2023 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, The Madison and Beaverhead River Valleys, Big Belt, Bridger and Castle Mountains, Canyon Ferry Area, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Hoenisch
3 follow-up statements
494 WWUS75 KTFX 091643 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1043 AM MDT Sun Apr 9 2023 MTZ301-302-101200- /O.EXB.KTFX.HW.A.0013.230411T0900Z-230412T0300Z/ /O.EXT.KTFX.HW.W.0016.230410T0300Z-230410T1500Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Saint Mary, Logan Pass, East Glacier Park, Heart Butte, Babb, Dupuyer, Kiowa, Browning, and Marias Pass 1043 AM MDT Sun Apr 9 2023 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT MONDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 75 mph expected. For the High Wind Watch, southwest winds 35 to 45 mph with gusts to 80 mph possible. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...For the High Wind Warning, from 9 PM this evening to 9 AM MDT Monday. For the High Wind Watch, from late Monday night through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-304-307-308-312-315-316-101200- /O.EXB.KTFX.HW.A.0013.230411T0900Z-230412T0300Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty-Southern Rocky Mountain Front-Southern High Plains- Cascade County below 5000ft-Upper Blackfoot and MacDonald Pass- Gates of the Mountains- Including the following locations: Devon, Pendroy, Santa Rita, Craig, Rogers Pass, Chester, Lothair, Great Falls, Marysville, Cut Bank, Canyon Creek, Whitlash, MacDonald Pass, Joplin, Bynum, Lincoln, Wolf Creek, Ethridge, Shelby, Choteau, Galata, and Flesher Pass 1043 AM MDT Sun Apr 9 2023 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains, Eastern Glacier, Western Toole, and Central Pondera, Eastern Toole and Liberty, Cascade County below 5000ft, Upper Blackfoot and MacDonald Pass, and Gates of the Mountains. * WHEN...From late Monday night through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ313-314-317-318-321-322-101200- /O.EXA.KTFX.HW.A.0013.230411T1200Z-230412T0300Z/ Judith Basin County and Judith Gap-Fergus County below 4500ft- Little Belt and Highwood Mountains-Snowy and Judith Mountains- Meagher County Valleys-Elkhorn and Boulder Mountains- Including the following locations: Boulder, Geyser, Hobson, Martinsdale, Checkerboard, Neihart, White Sulphur Springs, Hilger, Lewistown, Elk Park Pass, Raynesford, Montana City, Stanford, Benchland, Corbin, Wickes, Monarch, Homestake Pass, Windham, Moccasin, Kings Hill Pass, Clancy, and Ringling 1043 AM MDT Sun Apr 9 2023 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 65 mph possible. * WHERE...The Highwood, Little Belt, and Snowy Mountains, Judith Basin County and Judith Gap, Fergus County below 4500ft, Meagher County Valleys, and Elkhorn and Boulder Mountains. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ320-323>326-328>330-101200- /O.CON.KTFX.HW.A.0013.230411T1200Z-230412T0300Z/ Big Belt, Bridger and Castle Mountains-Canyon Ferry Area-Missouri Headwaters-Madison River Valley-Gallatin Valley-Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: West Yellowstone, Trident, Toston, Gallatin Gateway, Bozeman, Townsend, Monida Pass, Harrison, Willow Creek, Cameron, Dillon, Bozeman Pass, McAllister, Three Forks, Maudlow, Norris, Whitehall, Deep Creek Pass, Targhee Pass, Winston, Glen, Waterloo, Big Sky, Jeffers, Pony, Raynolds Pass, Battle Ridge Pass, Ennis, and Bannack 1043 AM MDT Sun Apr 9 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, The Madison and Beaverhead River Valleys, Big Belt, Bridger and Castle Mountains, Canyon Ferry Area, Ruby Mountains and Southern Beaverhead Mountains, and Gallatin and Madison County Mountains and Centennial Mountains. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ CC
739 WWUS75 KTFX 100903 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 303 AM MDT Mon Apr 10 2023 MTZ301-302-102215- /O.CON.KTFX.HW.W.0016.000000T0000Z-230410T1500Z/ /O.CON.KTFX.HW.A.0013.230411T0900Z-230412T0300Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Marias Pass, Babb, Dupuyer, East Glacier Park, Heart Butte, Logan Pass, Kiowa, Browning, and Saint Mary 303 AM MDT Mon Apr 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 75 mph expected. For the High Wind Watch, southwest winds 35 to 45 mph with gusts to 80 mph possible. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...For the High Wind Warning, until 9 AM MDT this morning. For the High Wind Watch, from late tonight through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ303-304-307-308-312-315-316-102215- /O.CON.KTFX.HW.A.0013.230411T0900Z-230412T0300Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty-Southern Rocky Mountain Front-Southern High Plains- Cascade County below 5000ft-Upper Blackfoot and MacDonald Pass- Gates of the Mountains- Including the following locations: Pendroy, Lothair, Wolf Creek, Bynum, Flesher Pass, Ethridge, Lincoln, Santa Rita, Shelby, MacDonald Pass, Rogers Pass, Great Falls, Galata, Canyon Creek, Craig, Chester, Joplin, Devon, Whitlash, Marysville, Choteau, and Cut Bank 303 AM MDT Mon Apr 10 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph possible. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains, Eastern Glacier, Western Toole, and Central Pondera, Eastern Toole and Liberty, Cascade County below 5000ft, Upper Blackfoot and MacDonald Pass, and Gates of the Mountains. * WHEN...From late tonight through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ313-314-317-318-320>326-328>330-102215- /O.CON.KTFX.HW.A.0013.230411T1200Z-230412T0300Z/ Judith Basin County and Judith Gap-Fergus County below 4500ft- Little Belt and Highwood Mountains-Snowy and Judith Mountains-Big Belt, Bridger and Castle Mountains-Meagher County Valleys-Elkhorn and Boulder Mountains-Canyon Ferry Area-Missouri Headwaters- Madison River Valley-Gallatin Valley-Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Jeffers, Martinsdale, Boulder, Dillon, Trident, Clancy, Benchland, McAllister, Corbin, Willow Creek, Gallatin Gateway, Harrison, Whitehall, Hobson, Monarch, Elk Park Pass, Glen, Geyser, Toston, Bozeman Pass, Norris, Maudlow, Windham, Neihart, Lewistown, Checkerboard, Townsend, Ennis, Battle Ridge Pass, Cameron, Waterloo, Bannack, Homestake Pass, White Sulphur Springs, Wickes, Three Forks, West Yellowstone, Targhee Pass, Hilger, Raynolds Pass, Moccasin, Montana City, Kings Hill Pass, Raynesford, Stanford, Ringling, Bozeman, Monida Pass, Big Sky, Deep Creek Pass, Winston, and Pony 303 AM MDT Mon Apr 10 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph possible. * WHERE...Portions of central, north central, and southwest Montana. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Fogleman
038 WWUS75 KTFX 101440 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 840 AM MDT Mon Apr 10 2023 MTZ301-302-110545- /O.EXP.KTFX.HW.W.0016.000000T0000Z-230410T1500Z/ /O.CON.KTFX.HW.A.0013.230411T0900Z-230412T0300Z/ East Glacier Park Region-Northern High Plains- Including the following locations: Babb, Browning, Saint Mary, Dupuyer, East Glacier Park, Logan Pass, Heart Butte, Kiowa, and Marias Pass 840 AM MDT Mon Apr 10 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Eastern Glacier National Park and adjacent foothills and plains. * WHEN...From late tonight through Tuesday evening. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ303-304-307-308-312-315-316-110545- /O.CON.KTFX.HW.A.0013.230411T0900Z-230412T0300Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty-Southern Rocky Mountain Front-Southern High Plains- Cascade County below 5000ft-Upper Blackfoot and MacDonald Pass- Gates of the Mountains- Including the following locations: Joplin, Bynum, Pendroy, Canyon Creek, Choteau, Chester, Lincoln, Lothair, MacDonald Pass, Marysville, Whitlash, Shelby, Galata, Santa Rita, Devon, Ethridge, Great Falls, Rogers Pass, Craig, Cut Bank, Wolf Creek, and Flesher Pass 840 AM MDT Mon Apr 10 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph possible. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains, Eastern Glacier, Western Toole, and Central Pondera, Eastern Toole and Liberty, Cascade County below 5000ft, Upper Blackfoot and MacDonald Pass, and Gates of the Mountains. * WHEN...From late tonight through Tuesday evening. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ MTZ313-314-317-318-320>326-328>330-110545- /O.CON.KTFX.HW.A.0013.230411T1200Z-230412T0300Z/ Judith Basin County and Judith Gap-Fergus County below 4500ft- Little Belt and Highwood Mountains-Snowy and Judith Mountains-Big Belt, Bridger and Castle Mountains-Meagher County Valleys-Elkhorn and Boulder Mountains-Canyon Ferry Area-Missouri Headwaters- Madison River Valley-Gallatin Valley-Beaverhead and Western Madison below 6000ft-Ruby Mountains and Southern Beaverhead Mountains-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Battle Ridge Pass, Wickes, Waterloo, Pony, Moccasin, Maudlow, McAllister, Martinsdale, Hobson, Willow Creek, Benchland, Glen, Bozeman, West Yellowstone, Stanford, Harrison, Raynesford, Monida Pass, Gallatin Gateway, Monarch, Montana City, Corbin, Bozeman Pass, Cameron, Ennis, Dillon, Kings Hill Pass, Hilger, Geyser, Lewistown, Winston, Toston, Townsend, Three Forks, Whitehall, White Sulphur Springs, Deep Creek Pass, Homestake Pass, Clancy, Trident, Targhee Pass, Windham, Boulder, Norris, Big Sky, Jeffers, Bannack, Ringling, Raynolds Pass, Neihart, Checkerboard, and Elk Park Pass 840 AM MDT Mon Apr 10 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Portions of central, north central, and southwest Montana. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...High winds may move loose debris and damage property. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Webb
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 8, 11:57 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 8, 11:57 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1157 PM MDT Sat Apr 8 2023 ...Aviation Section Update... .SYNOPSIS... A quiet weather day continues through the afternoon and evening today. Gusty winds across North-Central Montana through the rest of this weekend. Near to above normal temperatures for Sunday through Tuesday, with a cooler and unsettled weather pattern for midweek into next weekend. && .Update... Evening update has been published, with primary change being to raise overnight temperatures in downsloping areas over the plains of Central and North Central Montana where breezy south to west winds will help to keep the boundary layer decoupled and well mixed. This well mixed boundary layer will lead to overnight temperatures remaining above to well above freezing tonight, which will allow for the continued melting of snow where a snowpack remains. In addition to the adjustments made in temperatures, we have issued several flood products this evening to account for latest observations and expected impacts over the next several mild days and nights. The Flood Watch was expanded to include the Gallatin Valley from Sunday afternoon through Wednesday afternoon as forecasted snowpack temperatures are expected to rise above freezing across the valley by tomorrow afternoon, which is expected to result in rapid snowmelt and the potential for flooding. A Flood Advisory was also issued for portions of Blaine, Hill, and Chouteau Counties to account for minor flooding of low-lying areas and along creeks and streams, with local law enforcement and Montana Department of Transportation noting several roads having water over them. Finally, a Flood Warning was issued for Clear Creek in west central Blaine County as stream gages indicated that the creek was rapidly approaching Major Flood stage. Flooding on Clear Creek was verified from spotter and law enforcement reports, with portions of US Hwy 2 being impacted by the flood waters. && .AVIATION... 1157 PM MDT Sat Apr 8 2023 (09/06Z TAF Period) Note: The National Weather Service Weather Forecast Office Manages the following TAFs: KCTB, KHVR, KGTF, KLWT, KHLN, KBZN and KEKS VFR conditions prevail for the duration of this forecast period at all airfields. Wind/wind gusts pose the greatest impacts to aviation operations. Southwesterly winds are forecast for our north central and central Montana airfields, while generally southerly winds are forecast for the southwest. Periods of gusty winds are forecast with the strongest wind gusts included in the KCTB TAF, where winds are forecast to gust to 34KT. As is typical with southerly winds across the southwest portion of the state, wind gusts to 28KT are forecast at KEKS. Wind speeds, of course, increase through mountain valleys/passes. - Fogleman Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .HYDROLOGY... Significant warming of temperatures through early next week will result in the melting of the snowpack, which may increase the risk of flooding for low lying and poor drainage areas, and along creeks and stream emanating from the mountains. Although temperatures are trending warmer this weekend into next week, subsurface soil temperatures will still be below freezing, which could exacerbate flooding in low lying areas where the soil is saturated and or frozen. -AM/Moldan && .PREV DISCUSSION... /ISSUED 435 PM MDT Sat Apr 8 2023/ Upper level troughing weakened today and upper level ridging continues to build in across the CWA this afternoon bringing quiet weather conditions at the surface. Gusty winds along the Rocky Mountain Front and adjacent Plains region continues this afternoon, diminishing slightly overnight before picking back up tomorrow afternoon and evening. A High Wind Watch for the Northern Rocky Mountain Front has been issued for tomorrow evening into late Sunday night as latest NBM 4.1 Probabilistic Data suggests wind gusts over 75 mph have a moderate (between 50 and 75 percent) chance of developing during this time. Surface high pressure brings mostly clear skies this weekend and near to above normal temperatures beginning Sunday through Tuesday. Latest NBM 4.1 Probabilistic Data shows afternoon high temperatures for Monday range between the high 60s and mid 70s. With these warming temperatures over the weekend into Monday and overnight low temperatures are expected to be above freezing, snowmelt will occur and hydrologic outlooks continue across the CWA with a Flood Watch for Hill and Blaine County that also includes the Bear Paw Mountains. Tuesday is going to be an active weather day across our CWA as an upper level trough is expected to develop off the Pacific Coast and move into our region. A strong surface cold front has high potential to develop. Ahead of this front will be strong gusty winds, between 45 and 65 mph, mainly for north-south orientated valleys across Southwest Montana and along the Rocky Mountain Front. As the front moves through, temperatures have moderate chances of falling 15 to 30 degrees from the low 60s to 30s. Precipitation will begin as all rain along the Rocky Mountain Front and move east across our CWA Tuesday. Then change over to a mix of rain and snow for valleys and all snow for mountainous terrain. Snow will continue in the mountains until Wednesday and chances of precipitation for Wednesday through Friday are currently moderate (between 50 and 75 percent). After Friday, we should see another quiet weather pattern begin and a return to near normal temperatures for next weekend. Webb && .PRELIMINARY POINT TEMPS/POPS... GTF 39 63 46 76 / 0 0 0 0 CTB 41 56 41 66 / 0 0 0 0 HLN 33 64 41 72 / 0 0 0 0 BZN 26 57 32 67 / 10 0 0 0 WYS 16 49 21 59 / 20 0 0 0 DLN 30 54 34 60 / 0 0 0 0 HVR 33 56 41 63 / 0 0 0 0 LWT 34 61 44 70 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Flood Warning for Clear Creek until further notice. Flood Advisory until 6 PM MDT Sunday for portions of Blaine, Hill, and Chouteau Counties. Flood Watch through Wednesday morning for Bears Paw Mountains and Southern Blaine-Eastern Toole and Liberty-Hill County- Northern Blaine County-Western and Central Chouteau County. High Wind Watch from Sunday evening through late Sunday night for East Glacier Park Region. Flood Watch from Sunday afternoon through Wednesday morning for Gallatin Valley. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Apr 8, 8:47 PM MDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
847 PM MDT SAT APR 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FLOOD 26 N GILDFORD 48.94N 110.22W
04/08/2023 HILL MT DEPT OF HIGHWAYS
MONTANA DEPARTMENT OF TRANSPORTATION REPORTS
WATER COVERING THE ROADWAY ON HIGHWAY 232
NEAR THE INTERNATIONAL BORDER.
&&
AMLocal storm report, Apr 8, 8:56 PM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
856 PM MDT SAT APR 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM FLOOD 9 SW CHINOOK 48.50N 109.36W
04/08/2023 BLAINE MT TRAINED SPOTTER
SPOTTER INVESTIGATED ALONG CLEAR CREEK ROAD
AND FOUND FLOODING ALONG CLEAR CREEK.
SPOTTER ALSO NOTED THAT HIS 3 ACRE FEET
RESERVOIR FILLED IN 5 HOURS.
&&
AMLocal storm report, Apr 8, 8:58 PM MDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
858 PM MDT SAT APR 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 8 W CHINOOK 48.59N 109.40W
04/08/2023 BLAINE MT LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER US
HIGHWAY 2.
&&
AMLocal storm report, Apr 8, 10:42 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1042 PM MDT SAT APR 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM FLOOD 2 NNE HARLEM 48.56N 108.77W
04/08/2023 BLAINE MT DEPT OF HIGHWAYS
MONTANA DEPARTMENT OF TRANSPORTATION 511
SITE REPORTS S-241 AT MP 1.8, SURFACE WATER
HAZARD IN ALL LANES.
&&
JAFThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:35 PM MDT | Areal Flood Advisory | TFX | Blaine, Chouteau, Hill | 67 hr |
| Apr 9, 2:29 AM MDT | High Wind Watch | TFX | Beaverhead, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 10 more | 36 hr |
Nearby
High Wind Warnings in Montana, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.